# SDR 2007FA041101

- Difficulty date: April 7, 2007
- Submitted: April 10, 2007
- Operation: General aviation
- Aircraft: N8326
- Make and model: Piper PA18105SPEC
- Aircraft serial: 182341
- Engine: Lyc O360*
- Engine time: 96 hours
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Condition: Failed
- Location: Carburetor
- Part time: 96 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CARBURATOR AIR BOX AIR FILTER RETAINING SHAFT SHEARED ADJACENT TO FISH MOUNTH WELD AT FORWARD EDGE OF HORIZONTAL PLATE (APPROXIMATELY 1/3 SHAFT LENGTH FROM BASE).  AIR FILTER DOME, SHAFT AND RETAINING NUT APPEARANTLY DEPARTED AIRPLANE IN FLIGHT. AIR FILTER WAS FOUND LOOSE IN COWL AIR SCOOP AFTER LANDING.  NO OPERATIONAL INDICATIONS AND NO DAMAGE TO PROPELLER, COWL, FUSELAGE OR LANDING GEAR.  AIRPLANE COMPLETELY REBUILT 2004. NEW K & N AIR FILTER INSTALLED AT ANNUAL INSPECTION NOVEMBER 2006. PHOTOS AVAILABLE.
